MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that the "valve" was not attached to the ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter.Photograph provided by the customer shows the mac-loc separated from the catheter.The event was noted upon opening the package before patient contact.There are no adverse patient consequences.The device is reportedly available for evaluation, however it has not been received by the manufacturer as of the date of this report.
 
Additional Manufacturer Narrative
Investigation-summary: a review of the device history record, documentation, drawing, manufacturing instructions, instructions for use(ifu), specifications, trends, quality control data, visual inspection was conducted during the investigation.One ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter (lot 7248966) was returned for evaluation and.The hub was detached from the catheter tubing.The flare appeared torn and had an oval shape.The major and minor diameters of the oval were within specification.The catheter shaft was undamaged.Thread marks were observed on the flare.Tool markings were found on the connector cap, with grasping the cap in order to try to tighten it.There was bio matter between the connector cap and mac-loc.The complaint was confirmed.The cap inner diameter (id) measured to be within specification.There was no evidence to suggest that this device was made out of specification.There are several potential root causes for this failure: (1) excessive forces were imparted on the tubing during shipping and handling which caused the flare to pull out of the cap, (2) too much of the flared tubing was caught between the threads of the cap and mac-loc during assembly, which damaged the tubing and weakened the tensile strength, and (3) it is unclear when the tool markings were imparted on the cap, however, it is possible that the customer saw the hub was loose on the tubing when the package was opened and tried to tighten the cap prior to the tubing completely separating from the cap.A document-based investigation evaluation showed no evidence to suggest the product was not made to specifications.A review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Review of the device history record shows no nonconforming events which could contribute to this failure mode.A thorough review of complaint history search revealed that this is the only recorded complaint associated with this lot number.Based on the provided information, inspection of returned product, and the investigation, a definitive root cause cannot be established or reported at this time.A quality engineering risk assessment was performed to address this failure mode.No further action is required.We will notify the appropriate personnel and continue to monitor for similar complaints.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6662626
Report Number1820334-2017-01370
Device Sequence Number13467169
Product Code GBO
UDI-Device Identifier00827002104365
UDI-Public(01)00827002104365(17)190906(10)7248966
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberULT14.0-38-25-P-5S-CLDM-HC
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/26/2017
Supplement Date Received by Manufacturer11/16/2017
Initial Report FDA Received Date06/23/2017
Supplement Report FDA Received Date12/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1